Alert archive / Ohio / Frost Advisories in 2016
Frost Advisory 7, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 24, 2016, 1:26 PM EDT for 15 counties in Ohio. It took effect at Oct 25, 2016, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2016, 1:26 PM EDT (17:26 UTC)
- In effect from
- Oct 25, 2016, 3:00 AM EDT
- Expired
- Oct 25, 2016, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Champaign County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Pickaway County, OH, Ross County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS71 KILN 241726 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 126 PM EDT MON OCT 24 2016 OHZ046-055-056-064-065-073-074-250130- /O.NEW.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/ DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK... CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN 126 PM EDT MON OCT 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...LOWS IN THE MID 30S. HIGHS IN THE MID 50S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
4 follow-up statements
896 WWUS71 KILN 242002 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 402 PM EDT MON OCT 24 2016 OHZ046-055-056-064-065-073-074-250415- /O.CON.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/ DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK... CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN 402 PM EDT MON OCT 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...LOWS IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
886 WWUS71 KILN 250130 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT MON OCT 24 2016 OHZ026-034-035-043>045-052-054-250930- /O.EXA.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/ HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-CHAMPAIGN-MADISON- INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER... WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE... URBANA...LONDON...WEST JEFFERSON...PLAIN CITY 930 PM EDT MON OCT 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...LOW TEMPERATURES EARLY TUESDAY MORNING WILL BE IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$ OHZ046-055-056-064-065-073-074-250930- /O.CON.KILN.FR.Y.0007.161025T0700Z-161025T1300Z/ DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...DELAWARE...COLUMBUS...NEWARK... CIRCLEVILLE...LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN 930 PM EDT MON OCT 24 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...LOW TEMPERATURES EARLY TUESDAY MORNING WILL BE IN THE MID 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. && $$ HATZOS
078 WWUS71 KILN 250759 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 359 AM EDT TUE OCT 25 2016 OHZ026-034-035-043>046-052-054>056-064-065-073-074-251300- /O.CON.KILN.FR.Y.0007.000000T0000Z-161025T1300Z/ HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN- MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER... WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...LONDON...WEST JEFFERSON...PLAIN CITY... COLUMBUS...NEWARK...CIRCLEVILLE...LANCASTER...PICKERINGTON... CHILLICOTHE...LOGAN 359 AM EDT TUE OCT 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID TO UPPER 30S. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. && $$
390 WWUS71 KILN 251258 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 858 AM EDT TUE OCT 25 2016 OHZ026-034-035-043>046-052-054>056-064-065-073-074-251400- /O.EXP.KILN.FR.Y.0007.000000T0000Z-161025T1300Z/ HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN- MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER... WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...LONDON...WEST JEFFERSON...PLAIN CITY... COLUMBUS...NEWARK...CIRCLEVILLE...LANCASTER...PICKERINGTON... CHILLICOTHE...LOGAN 858 AM EDT TUE OCT 25 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES WILL RISE INTO THE 40S THROUGH 10 AM. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 24, 1:18 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 24, 1:18 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 118 PM EDT Mon Oct 24 2016 .SYNOPSIS... A dry pattern is expected today into Wednesday as high pressure builds from the northwest. A potent low pressure system tracking across the Great Lakes will bring the likelihood for showers and maybe a thunderstorm Wednesday night into Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 24.12Z KILN sounding showed the airmass we'll be in today in the wake of the strong cold front which has shifted east of the area. Deep dry air above the boundary layer /below normal PWAT per sounding climo/ will favorably mix to the surface on cold advection this afternoon under plenty of sunshine. Going forecast was on track and only cosmetic adjustments to sky cover and temps /allowing for a little cooler air mainly southern half of the forecast area/. Raised wind gusts a little as well in favored terrain areas as north/northeast winds will be a little gusty through peak heating. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... High pressure will settle down over the region tonight in nw flow aloft. Skies should be mostly clear and winds will be light. A few cirrus might try to filter in towards sunrise in the w. The good radiational cooling conditions should allow temperatures to fall in the upper 30s for much over the region. Some of the normal cold spots could drop down into the mid 30s. Nrn KY counties could stay in in the lower 40s. Expect some frost development tonight. Will hold off on any advisory as it should be patchy except for the colder locations. Clouds will be on the increase Tuesday as isentropic lift brings high clouds into the region. Highs Tuesday will be limited by the cool start and by the increasing cloud cover, so kept them in the mid 50s to lower 60s. Tuesday night will remain dry as H5 ridge reaches the Ohio Valley. Mid and high clouds will continue to thicken as the isentropic lift increases. Fast moving H5 s/w will swing out of the plains and into the lower Ohio Valley Wednesday. The consensus of the models is for the region to stay dry Wednesday, so delayed the pcpn chances until Wednesday Night. Highs on Wednesday will see a large range across the region. Extreme sw portions of nrn KY could make the upper 60s, with srn Oh and se IN making the mid 60s. Meanwhile across West Central Ohio and Central Ohio temperatures will stay in the upper 50s. Low pressure system and cdfnt push through the region Wednesday night. Went with likely pops across the n, but kept chance pops for the extreme srn counties. Instability is marginal across the area with this system. Did add slight chance of thunder to the nw counties for the first few hours of Wednesday night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Precipitation to end from west to east Thursday with highs from the upper 50s north to the middle 60s south. Surface high pressure to build in at the end of the week, offering a return to dry weather conditions. Highs to range from the upper 50s north to the mid 60s south. Next surface low to approach the area later Saturday. Model solns showing differences in strength and timing. Have held off any precipitation until late Saturday night. On warm side of this system and back side of retreating surface high pressure expect temperatures to be a few degree above normal. Saturdays highs to range from the lower 60s far north to the upper 60s south. Will spread pops across the entire FA Saturday when the low and associated front is expected to impact the area. Have opted to go with more progressive solution ending precipitation Sunday but if the system is slower then pops will be required. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... Light-moderate nwly breezes in the wake of the cold front will continue across the TAF sites through about 22Z before the boundary layer begins to stabilize with the onset of nocturnal cooling. Diurnally enhanced cumulus field /most prevalent in central Ohio near CMH/LCK/ is VFR in nature with cigs generally lifting to about 4500 ft by the end of the afternoon. Should see rapid clearing for most sites by sunset as high pressure builds in. Backing flow already in the mid-levels later tonight will spill some sct/bkn 120-150kft clouds across the sites around sunrise and through the day on Tuesday. Winds to decrease quickly tonight and could go calm many locations later tonight before picking back up out of the east or northeast Tuesday morning. Did include a few hours of IFR fog at LUK later tonight...focused mainly on the sunrise hours. Given the antecedent dry boundary layer...expect this to be a purely advective event off the Little Miami River on NE flow and late in the night...and should be shallow/brief in nature. Considered not including it at all - but signal in fcst soundings and pattern climo for LUK is rather good. OUTLOOK...MVFR ceilings and visibilities are possible from Wednesday night through Thursday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio/Sites NEAR TERM...Binau SHORT TERM...Sites LONG TERM...AR AVIATION...Binau
Hazardous weather outlook, Oct 24, 5:06 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT MON OCT 24 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ077-078-250915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT- 506 AM EDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-042>046-051>056-060>065-070>074-079>082-088-250915- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT MON OCT 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FROST WILL BE POSSIBLE EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.